Alert archive / Missouri / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 258, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 26, 2024, 6:14 PM CDT for Monroe County, Illinois; Jefferson County, Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2024, 6:14 PM CDT (23:14 UTC)
- Expired
- May 26, 2024, 7:00 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Monroe County, IL, Jefferson County, MO, Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 68 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 4:01 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 394 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted.
457
WUUS53 KLSX 262314
SVRLSX
ILC133-MOC099-186-187-270000-
/O.NEW.KLSX.SV.W.0258.240526T2314Z-240527T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
614 PM CDT Sun May 26 2024
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southwestern Monroe County in southwestern Illinois...
Southeastern Jefferson County in east central Missouri...
Northwestern Ste. Genevieve County in southeastern Missouri...
Northwestern St. Francois County in southeastern Missouri...
* Until 700 PM CDT.
* At 614 PM CDT, a severe thunderstorm was located near De Soto,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Festus, De Soto, Pevely, Crystal City, Herculaneum, Hillsboro,
Valmeyer, Olympian Village, Bloomsdale, Horine, Maeystown, Fults,
Hematite, Blackwell, Victoria, Madonnaville, Chalfin Bridge,
Wartburg, Monroe City, and Harrisonville.
This includes Interstate 55 in Missouri between exits 162 and 180.
This also includes Sandy Creek Covered Bridge Historic Site and Gov.
Dunklin's Grave Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Illinois...and southeastern and east central Missouri.
&&
LAT...LON 3799 9064 3808 9064 3830 9062 3829 9018
3798 9023
TIME...MOT...LOC 2314Z 275DEG 28KT 3814 9063
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Glass2 follow-up statements
380
WWUS53 KLSX 262330
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
630 PM CDT Sun May 26 2024
ILC133-MOC099-186-187-270000-
/O.CON.KLSX.SV.W.0258.000000T0000Z-240527T0000Z/
Monroe IL-Jefferson MO-Ste. Genevieve MO-St. Francois MO-
630 PM CDT Sun May 26 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN MONROE...SOUTHEASTERN JEFFERSON...NORTHWESTERN STE.
GENEVIEVE AND NORTHWESTERN ST. FRANCOIS COUNTIES...
At 629 PM CDT, a severe thunderstorm was located near Crystal City,
moving east at 60 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Festus, De Soto, Pevely, Crystal City, Herculaneum, Olympian Village,
Bloomsdale, Horine, Maeystown, Fults, Hematite, Madonnaville, Chalfin
Bridge, Wartburg, Monroe City, Harrisonville, and Valles Mill.
This also includes Gov. Dunklin's Grave Historic Site.
This includes Interstate 55 in Missouri between exits 162 and 180.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Illinois...and southeastern and east central Missouri.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3799 9059 3808 9059 3829 9044 3829 9018
3798 9023
TIME...MOT...LOC 2329Z 282DEG 51KT 3817 9028
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Glass152
WWUS53 KLSX 262341
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
641 PM CDT Sun May 26 2024
ILC133-MOC099-186-187-270000-
/O.CON.KLSX.SV.W.0258.000000T0000Z-240527T0000Z/
Monroe IL-Jefferson MO-Ste. Genevieve MO-St. Francois MO-
641 PM CDT Sun May 26 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN MONROE...SOUTHEASTERN JEFFERSON...NORTHWESTERN STE.
GENEVIEVE AND NORTHWESTERN ST. FRANCOIS COUNTIES...
At 641 PM CDT, a severe thunderstorm was located near Bloomsdale,
moving east at 60 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Festus, Pevely, Crystal City, Herculaneum, Olympian Village,
Bloomsdale, Maeystown, Fults, Madonnaville, Chalfin Bridge, Monroe
City, Harrisonville, Valles Mill, and Wartburg.
This includes Interstate 55 in Missouri between exits 162 and 178.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Illinois...and southeastern and east central Missouri.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3799 9059 3808 9059 3828 9038 3829 9018
3798 9023
TIME...MOT...LOC 2341Z 279DEG 51KT 3806 9032
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
GlassWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:09 PM CDT, 5 minutes earlier. Its key messages:
- -Significant severe thunderstorms are likely through this evening, along and south of I-70. The main threats are very large hail (2"+), damaging winds (70-80+ mph), and strong tornadoes (EF2 or higher). -Locally heavy rainfall, up to 2-5 inches, is possible with this round of storms. -Dry and mild weather expected through the work week with temperatures near normal.
Area forecast discussion, May 26, 6:09 PM CDT, 5 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
609 PM CDT Sun May 26 2024
.KEY MESSAGES...
-Significant severe thunderstorms are likely through this evening,
along and south of I-70. The main threats are very large hail (2"+),
damaging winds (70-80+ mph), and strong tornadoes (EF2 or higher).
-Locally heavy rainfall, up to 2-5 inches, is possible with this
round of storms.
-Dry and mild weather expected through the work week with
temperatures near normal.
&&
.SHORT TERM... (Through Late Monday Night)
Issued at 316 PM CDT Sun May 26 2024
Latest visible satellite and radar imagery indicates that a cu
field is developing between I-70 and I-44, as well as scattered
storms as of 20z. In the meantime, strong heating is occurring in
this area with steep LR (8-8.5C/km), MU CAPEs 2000-3000 J/kg, as
well as decent deep layer shear (50-60kts). So thunderstorms will
continue to develop in this area within the strongly sheared
environment. Supercells will be the dominant convective mode then
transition to a more linear structure as the activity exits the
forecast area later this evening. There is a risk for all severe
hazards including very large hail (2"+), damaging winds (70-80+
mph) and strong tornadoes (EF2 or higher), especially along and
south of I-70.
Otherwise, there is still the possibility of locally heavy rainfall
as the storms move through. With west-east shear parallel to the
outflow boundary, could see training storms through this evening.
The latest HREF probability matched mean indicates the potential for
rainfall up to 2" over a 3 hour period. Areas that have already seen
modest rainfall in the past two days will be at higher risk for
flash flooding. So the Flood Watch remains in effect until 06z
Monday.
Surface ridge will build in behind the cold front late tonight with
dry and pleasant weather returning on Monday. Lows tonight will be
in the mid 50s to low 60s. In the meantime, a secondary shortwave
will rotate around the system and sink southeast through the
forecast area during the day on Monday. Will see increasing cu
field, but the best chances for showers will be just north of the
forecast area. Highs will be in the upper 70s to mid 80s.
Byrd
&&
.LONG TERM... (Tuesday through Next Sunday)
Issued at 316 PM CDT Sun May 26 2024
Upper level ridge will build over the western CONUS while
troughing lingers over the eastern half. Therefore the forecast
area will be in northwest flow aloft with temperatures a bit below
normal through the end of the work week. Otherwise, the pattern
begins to change late in the work week with chances of rain
returning by next weekend.
Byrd
&&
.AVIATION... (For the 00z TAFs through 00z Monday Evening)
Issued at 606 PM CDT Sun May 26 2024
Cold front has moved through KUIN, KCOU and KJEF with winds from
the northwest. Otherwise, the front is in the process of moving
through the St. Louis metro area, so kept a one hour tempo group
for MVFR ceilings and visibilities with the storms. Then rain will
move out by 02z Monday for metro area with winds veering to the
northwest.
Rest of forecast period will be VFR with northwest winds. Could
see some gusts up to 20 kts Monday afternoon with some scattered
CU as a weak shortwave moves through.
Byrd
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 1 AM CDT Monday for Audrain MO-Boone MO-
Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
Montgomery MO-Osage MO-Pike MO-Reynolds MO-Saint Charles MO-
Saint Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Warren MO-Washington MO.
IL...Flood Watch until 1 AM CDT Monday for Bond IL-Calhoun IL-Clinton
IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-
Marion IL-Monroe IL-Montgomery IL-Randolph IL-Saint Clair
IL-Washington IL.
&&
WFO LSXHazardous weather outlook, May 26, 4:19 PM CDT, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 419 PM CDT Sun May 26 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-272130- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 419 PM CDT Sun May 26 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are expected through this evening with significant severe storms possible. Damaging winds up to 80 mph, large hail up to two inches in diameter, strong tornadoes, and flash flooding are the primary hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms Friday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. Byrd
In the hours before
Local storm report, May 26, 5:58 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
558 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM Hail 1 ESE Troy 38.72N 89.87W
05/26/2024 E1.75 Inch Madison IL Trained Spotter
&&
PWLocal storm report, May 26, 6:01 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
601 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM Hail 1 WNW Lakeshire 38.55N 90.36W
05/26/2024 E1.00 Inch St. Louis MO Public
&&
AELocal storm report, May 26, 6:02 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
602 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM Hail 1 N Webster Groves 38.59N 90.35W
05/26/2024 E1.00 Inch St. Louis MO Trained Spotter
&&
PWLocal storm report, May 26, 6:04 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
604 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM Hail 2 NNW Saint Jacob 38.74N 89.78W
05/26/2024 E1.25 Inch Madison IL Trained Spotter
&&
AELocal storm report, May 26, 6:06 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
606 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM Hail 1 E Kirkwood 38.58N 90.40W
05/26/2024 M1.00 Inch St. Louis MO Trained Spotter
&&
AELocal storm report, May 26, 6:14 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
614 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM Hail 1 SE Cahokia 38.55N 90.16W
05/26/2024 E1.00 Inch St. Clair IL Trained Spotter
&&
PWThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 11:50 AM CDT | River Flood Warning | LSX | Jackson, Randolph | 4 days |
| May 26, 4:45 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey | 45 min |
| May 26, 5:03 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 42 min |
| May 26, 5:11 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 38 min |
| May 26, 5:29 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 61 min |
| May 26, 5:43 PM CDT | Tornado Warning | LSX | Monroe, Saint Clair | 47 min |
| May 26, 5:48 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 15 min |
| May 26, 6:09 PM CDT | Tornado Warning | LSX | Saint Clair | 51 min |
| May 26, 6:16 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Madison | 59 min |
| May 26, 6:26 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph, Saint Clair | 49 min |
| May 26, 6:34 PM CDT | Areal Flood Advisory | LSX | Madison | 3 hr |
| May 26, 6:38 PM CDT | Tornado Warning | LSX | Clinton, Randolph, Saint Clair, Washington | 67 min |
| May 26, 6:44 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 46 min |
| May 26, 12:31 AM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 29 min |
| May 26, 12:57 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 33 min |
| May 26, 5:37 AM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 38 min |
| May 26, 5:59 AM CDT | Severe Thunderstorm Warning | LSX | Iron | 46 min |
| May 26, 6:15 AM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Francois | 45 min |
| May 26, 6:40 AM CDT | Areal Flood Advisory | LSX | Boone, Callaway | 3 hr |
| May 26, 3:17 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 43 min |
| May 26, 3:30 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Montgomery, Osage, Warren | 45 min |
| May 26, 3:45 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Montgomery, Osage | 45 min |
| May 26, 3:46 PM CDT | River Flood Warning | LSX | Reynolds | 65 hr |
| May 26, 4:06 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Osage | 39 min |
| May 26, 4:09 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Warren | 51 min |
| May 26, 4:14 PM CDT | Areal Flood Advisory | LSX | Cole, Osage | 3 hr |
| May 26, 4:37 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 38 min |
| May 26, 4:39 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 51 min |
| May 26, 4:47 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, Warren | 43 min |
| May 26, 4:58 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Warren | 35 min |
| May 26, 5:01 PM CDT | Areal Flood Advisory | LSX | Saint Charles, Saint Louis | 3 hr |
| May 26, 5:05 PM CDT | Areal Flood Advisory | LSX | Franklin, Gasconade, Montgomery, Saint Charles, Warren | 3 hr |
| May 26, 5:09 PM CDT | Tornado Warning | LSX | Franklin, Jefferson, Saint Louis | 51 min |
| May 26, 5:27 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 35 min |
| May 26, 5:49 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Jefferson, Washington | 41 min |
| May 26, 6:06 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 39 min |
| May 26, 6:09 PM CDT | Tornado Warning | LSX | Reynolds | 51 min |
| May 26, 6:16 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Washington | 44 min |
| May 26, 6:30 PM CDT | Areal Flood Advisory | LSX | City of Saint Louis | 3 hr |
| May 26, 6:46 PM CDT | Tornado Warning | LSX | Reynolds | 27 min |
| May 26, 6:51 PM CDT | Tornado Warning | LSX | Iron, Madison, Reynolds | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2024Severe Thunderstorm Warnings in Illinois, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.